Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 422, NWS Louisville, KY

August 18, 2011Harrison County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2011, 11:22 PM EDT for Harrison County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2011, 11:22 PM EDT (03:22 UTC)
Expired
Aug 18, 2011, 11:45 PM EDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Harrison County, KY

The radar

The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WUUS53 KLMK 190322
SVRLMK
KYC097-190345-
/O.NEW.KLMK.SV.W.0422.110819T0322Z-110819T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1122 PM EDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1145 PM EDT

* AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ROBINSON TO CYNTHIANA...MOVING
  NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL IMPACT...
  CYNTHIANA...
  ODDVILLE AND KELAT...
  BUENA VISTA AND VENUS...
  SUNRISE AND CLAYSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE 
HAIL...AND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3842 8415 3835 8429 3857 8440 3858 8421
      3857 8419 3856 8420 3855 8416 3851 8418
      3850 8416 3848 8415 3848 8411 3846 8410
TIME...MOT...LOC 0322Z 246DEG 18KT 3856 8439 3839 8423
WIND...HAIL 60MPH 1.00IN

$$

13
1 follow-up statement
738 
WWUS53 KLMK 190336
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1136 PM EDT THU AUG 18 2011

KYC097-190345-
/O.CON.KLMK.SV.W.0422.000000T0000Z-110819T0345Z/
HARRISON KY-
1136 PM EDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR EASTERN HARRISON COUNTY...

AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ANTIOCH TO VENUS...MOVING
NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  BUENA VISTA...
  CLAYSVILLE...

A WIND GUST OF 54 MPH WAS MEASURED IN NORTHERN HARRISON COUNTY WITH 
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 3842 8415 3837 8425 3857 8435 3857 8434
      3858 8421 3857 8419 3856 8420 3855 8416
      3851 8418 3848 8415 3848 8411 3846 8410
TIME...MOT...LOC 0335Z 246DEG 18KT 3857 8430 3841 8420
WIND...HAIL 60MPH 1.00IN

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:49 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 18, 10:49 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1049 PM EDT THU AUG 18 2011

...FORECAST UPDATE...

CONVECTION IS WEAKENING AT THIS HOUR AS SHORTWAVE EVIDENT ON WATER
VAPOR IMAGERY IS MOVING THROUGH THE REGION. SCATTERED SHOWERS AND
STORMS SHOULD LINGER EAST OF I 65 THROUGH ABOUT 2 AM EDT BEFORE WAVE
PUSHES EAST. WILL KEEP AREAS WEST OF I 65 DRY THROUGH THE REMAINDER
OF THE OVERNIGHT AND AREAS EAST OF I 65 DRY AFTER 2 AM AS SUBSIDENT
ATMOSPHERE IN WAKE OF SHORTWAVE WILL RULE. LOW TEMPERATURES LOOK ON
TRACK...ON THEIR WAY TO THE UPPER 60S IN MOST LOCATIONS. SKIES
SHOULD REMAIN PARTLY CLOUDY FOR A GOOD PORTION OF THE OVERNIGHT...
HOWEVER WILL KEEP AN EYE ON CONVECTIVE DEBRIS STREAMING IN FROM THE
NORTHWEST AFTER MIDNIGHT. WITH THE INCREASING SKY COVER AND SOME
LOCATIONS STAYING SOMEWHAT MIXED DUE TO SEVERAL REMNANT OUTFLOW
BOUNDARIES...AM NOT CONFIDENT IN FOG FORECAST. POTENTIAL FOR PATCHES
OF MVFR FOG SEEM MOST LIKELY IN AREAS THAT SAW RAIN AND WILL STAY
CLEAR THE LONGEST...LIKE THE BLUEGRASS.

DID MAKE SOME CHANGES TO THE FORECAST FOR TOMORROW AS FOCUS SHIFTS
UPSTREAM TO AN ONGOING MCS ABOUT TO ENTER THE KANSAS CITY REGION.
THERE HAD BEEN SOME MODEL UNCERTAINTY ON WHETHER THIS COMPLEX WOULD
SURVIVE OVERNIGHT AND MAKE IT INTO OUR WESTERN CWA AROUND DAWN. THE
TREND OVER THE PAST SEVERAL HOURS HAS BEEN AWAY FROM THIS
POSSIBILITY AS IT DIVES STRAIGHT SOUTH. 00Z NAM SEEMS TO HAVE A
PRETTY GOOD HANDLE ON WHAT IS GOING ON RIGHT NOW SO HAVE NUDGED THE
FORECAST TO LOWER POPS WEST OF I 65 IN THE MORNING HOURS. BEST
TIMING FOR MORE CONVECTION...SOME OF WHICH COULD BE STRONG/SEVERE...
SHOULD BE IN THE AFTERNOON AND EVENING HOURS ON FRIDAY AS ANOTHER
SHORTWAVE MOVES INTO THE OHIO VALLEY. BEST COVERAGE AT THIS POINT
APPEARS TO BE IN THE BOWLING GREEN REGION WITH THIS FEATURE.

.SHORT TERM (TONIGHT AND FRIDAY)...

NORTHWEST FLOW ALOFT MAKING FORECAST DIFFICULT AGAIN...WITH MULTIPLE
RIPPLES IN THE UPPER LEVEL FLOW FIELD ALLOWING FOR SCATTERED STORM
DEVELOPMENT. NEXT ROUND APPEARS UNDERWAY WITH CU-FIELD CONGESTING
OVER WESTERN KY AND SOUTHERN IL. THIS ACTIVITY IS IN ADVANCE
OF ONE OF THOSE RIPPLES CURRENTLY INDICATED BY WATER VAPOR OVER
NORTHEAST MO/CENTRAL IL. AT THE SURFACE HAVE A BROAD AREA OF LOW
PRESSURE IN THE REGION. SURFACE FRONT IS DIFFICULT TO PICK OUT IN
THIS FIELD...HOWEVER DEWPOINT GRADIENT IS TIGHT OVER NORTHERN
ILLINOIS. BASED ON THESE FEATURES HAVE BUMPED UP THE POPS FOR THE
REST OF THE AFTERNOON AND THIS EVENING. EXPECT THE CLOUD FIELD
EVENTUALLY TO WORK ITS WAY INTO THE CLEAR AREAS NOW OVER THE
NORTHEAST TWO/THIRDS OF THE FORECAST AREA GIVEN GOOD HEATING AND
AGAIN BECAUSE OF THE UPSTREAM DYNAMICS MOVING IN.

WITH THE LOSS OF HEATING AND AS THE SHORTWAVE PASSES US BY MIDNIGHT
EXPECT STORMS TO WANE AND BE REPLACED BY SOME PATCHY FOG IN THE
AREAS THAT RECEIVE THE MOST RAIN THIS EVENING. MAY SEE CLOUDS BREAK
UP BY DAYBREAK SO ONCE AGAIN WILL HAVE LOWS FALLING INTO THE UPPER
60S FOR MOST OF THE AREA. EXCEPTIONS LOOK TO BE THE LOUISVILLE METRO
AS WELL AS THE SOUTHWEST FORECAST AREA...WHICH SHOULD STAY AROUND 70.

FOR TOMORROW GFS/ECMWF/GEM ALL HAVE ANOTHER SHORTWAVE AMPLIFYING
FROM THE NORTHWEST AND MOVING INTO THE REGION. GIVEN DIFFICULTY IN
PINPOINTING THE STRENGTHENING OF THIS FEATURE WILL KEEP POPS IN THE
SCATTERED RANGE FOR ALL DAY FRIDAY. AS FOR THE STRENGTH OF THESE
STORMS...MID-LEVEL LAPSE RATES ARE PRETTY STEEP. SHOULD THE TIMING
MATCH IN WITH ANY KIND OF HEATING COULD SEE THE STRONGEST STORMS
WITH FREQUENT TO EXCESSIVE LIGHTNING...NEAR SEVERE WINDS...AS WELL
AS POTENTIAL FOR SOME SMALL HAIL. GIVEN THE CONVECTIVE POTENTIAL
WILL KEEP TEMPERATURES UNDER 90 FOR ALL BUT THE SOUTHERN CWA.

.LONG TERM (FRIDAY NIGHT - THURSDAY)...

NORTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS
MODERATE 500MB FLOW ROUNDS A BROAD WESTERN RIDGE AND DESCENDS INTO
A WEAK TROUGH CENTERED OVER THE NORTHEASTERN STATES. THE FIRST OF
PERHAPS A SERIES OF SHORTWAVES THIS WEEKEND IS EXPECTED TO CROSS
NORTHERN MISSOURI FRIDAY AFTERNOON. THE GFS IS ESPECIALLY ROBUST
WITH MOISTURE RETURN AND BRINGS PWATS UP TO NEAR 1.75 INCHES LATE
FRIDAY AHEAD OF A FORECAST WEAK SURFACE LOW ACROSS MISSOURI. THE
ECMWF ALSO BRINGS ACROSS A SHORTWAVE DURING THE LATE AFTERNOON HOURS
ON FRIDAY. CONFIDENCE IS GROWING IN SOME FORM OF NOCTURNAL
CONVECTION FRIDAY NIGHT...HOWEVER...LOCATION IS IN DOUBT. WILL
CONTINUE CURRENT FORECAST OF 40 TO 50% POPS DURING THE OVERNIGHT
PERIOD INTO THE EARLY MORNING HOURS SATURDAY.

TROUGHING WILL SHARPEN ACROSS THE GREAT LAKES LATE SATURDAY INTO
EARLY SUNDAY AS THE NOSE OF A JET DIGS SOUTH ACROSS WISCONSIN. THE
EXTENDED MODELS ARE ADMITTEDLY ALL OVER THE PLACE WITH THE TIMING
AND PLACEMENT OF A SERIES OF SHORTWAVES THAT MAY SLIDE ACROSS THE
LOWER OHIO VALLEY DURING THE SATURDAY THROUGH EARLY MONDAY TIME
FRAME. IF THERE IS ANY CONSENSUS AT ALL...IT LIES IN THE POTENTIAL
FOR NOCTURNAL CONVECTION DEVELOPING YET AGAIN ACROSS SOUTHERN
INDIANA LATE SATURDAY INTO SUNDAY MORNING. THE NAM AND THE ECMWF
BOTH FORECAST THIS...WITH THE GFS SHOWING LITTLE OR NO PRECIPITATION
LATE SATURDAY. IN ALL LIKELIHOOD...THESE POTENTIAL LOW AMPLITUDE
SHORTWAVES EMBEDDED WITHIN THIS INCREASING NORTHWEST FLOW ARE NOT
CURRENTLY RESOLVED BY THESE EXTENDED MODELS. FEEL THAT OUR BEST
CHANCES FOR GOOD CONVECTIVE COVERAGE WILL ARRIVE FRIDAY NIGHT AND
SATURDAY NIGHT INTO SUNDAY.

TEMPERATURES THIS WEEKEND WILL STAY SEASONABLE...PERHAPS JUST A BIT
ON THE WARM SIDE AS OUR REGION WILL LIE IN BETWEEN THE EXCESSIVELY
HOT SOUTHERN PLAINS AND THE COOLISH AIR ACROSS THE GREAT LAKES.

DURING THE LAST SEVERAL DAYS...EXTENDED GUIDANCE HAS HINTED AT
TROUGHING DEVELOPING EARLY NEXT WEEK ACROSS ONTARIO AND THE GREAT
LAKES. MODELS HAVE VACILLATED FROM RUN TO RUN ON THE DEGREE THAT
ANY COOLER DRIER AIR MIGHT MAKE IT AS FAR SOUTH AS THE LOWER OHIO
VALLEY. THE OPERATIONAL GFS HAS CONSISTENTLY REMAINED ON THE WARM SIDE
OF TEMPERATURE GUIDANCE FOR MONDAY THROUGH WEDNESDAY. HPC AND THE
ECMWF HAVE BEEN CONSISTENTLY COOLER. WILL GO WITH A BLEND. THINK
THAT CHANCES FOR CONVECTION WILL DECREASE QUITE A BIT AFTER
MONDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

STORMS HAVE DEVELOPED DOWNSTREAM OF A FRONTAL BOUNDARY STRETCHED
FROM NEAR CLEVELAND SW TO SRN MISSOURI...WITH THE AID OF AN UPPER
LEVEL DISTURBANCE. STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE TO
BE POSSIBLE OVER THE NEXT FEW HOURS ACROSS THE REGION WITH THE BWG
TERMINAL HAVING THE BIGGEST THREAT. WILL KEEP A VCSH/CB OR VCTS
MENTION IN AT ALL TAFS REGARDLESS.

OVERNIGHT...CLOUDS SHOULD SCATTER OUT FROM NW TO SE WITH THE FRONTAL
PASSAGE. COULD HAVE MVFR VSBYS DEVELOP IN THE CLEARING SKIES TOWARDS
DAWN FRIDAY AHEAD OF THE NEXT SYSTEM. SFC WINDS WILL INCREASE OUT OF
THE SOUTH MID-MORNING FRIDAY AHEAD OF A QUICKLY APPROACHING
SHORTWAVE. LOOKS LIKE IT MAY TAKE A SOUTHERN TURN AND MAYBE AFFECT
BWG MORE THAN ANY TERMINAL TOMORROW. HOWEVER WILL AT LEAST MENTION
CB IN AT SDF AND BWG FRIDAY AFTER 18Z...AND PERHAPS A VCTS MENTION
UNTIL MORE MODEL AGREEMENT CAN OCCUR. ANY STORMS THROUGH THIS TAF
PERIOD WILL BE ABLE TO PRODUCE BRIEF IFR-LIFR VSBYS/MVFR CIGS AND
GUSTY WINDS TO 30 KNOTS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........BJS
SHORT TERM.....RJS
LONG TERM......JSD
AVIATION.......AL
Hazardous weather outlook, Aug 18, 11:14 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1114 PM EDT THU AUG 18 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-200315-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1114 PM EDT THU AUG 18 2011 /1014 PM CDT THU AUG 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EAST OF I 65 UNTIL AROUND
2 AM EDT AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION.
THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...SMALL
HAIL...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. THERE IS A
LOCALIZED THREAT OF DAMAGING WINDS IN THE BLUEGRASS WITH THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER UPPER LEVEL DISTURBANCE WILL CROSS THE REGION DURING THE
DAY FRIDAY...BRINGING ANOTHER ROUND OF SCATTERED STORMS. SHOULD
THESE STORMS DEVELOP DURING THE PEAK OF AFTERNOON HEATING...THE
STRONGER STORMS WILL BRING FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING...GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL.

A SERIES OF DIFFICULT TO TIME IMPULSES WILL BRING RECURRING
CHANCES OF THUNDERSTORMS EARLY SATURDAY THROUGH MONDAY. COVERAGE
MAY BE GREATEST LATE SATURDAY OR EARLY SUNDAY ACROSS SOUTHERN
INDIANA.

LOCALIZED HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY
WINDS MAY ACCOMPANY ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HEAVY FLOODING RAIN...STRONG WINDS...OR
HAIL THEY RECEIVE OVERNIGHT. SPOTTERS MAY BE NEEDED ON FRIDAY.

BJS/JSD

In the hours before

Special weather statement, Aug 18, 8:34 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 PM EDT THU AUG 18 2011

KYZ033-035-190100-
FRANKLIN-HENRY-
834 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 40 MPH WINDS...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF OWENTON...AND MOVING SOUTH
AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  POLSGROVE...
  OTTUSVILLE AND FLAG FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3844 8492 3842 8488 3838 8489 3836 8485
      3835 8481 3829 8476 3828 8499 3833 8496
      3834 8500 3844 8499 3845 8496 3843 8495
      3845 8494 3846 8490
TIME...MOT...LOC 0034Z 353DEG 9KT 3840 8491

SCHOETTMER
Local storm report, Aug 18, 8:56 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
856 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     4 NNW BRISTOW           38.19N  86.74W
08/18/2011                   PERRY              IN   TRAINED SPOTTER

            TREES DOWN.

&&

EVENT NUMBER LMK1101116

MRC
Special weather statement, Aug 18, 9:18 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 PM EDT THU AUG 18 2011

KYZ034-035-039-190145-
ANDERSON-FRANKLIN-SHELBY-
918 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 913 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF LAWRENCEBURG...AND MOVING EAST
AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF
AROUND 35 TO 40 MPH ARE EXPECTED WITH THIS STORM. PEA SIZE HAIL MAY
ALSO ACCOMPANY THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LAWRENCEBURG...
  GEE AND GRAEFENBURG...
  AVENSTOKE AND GLENSBORO...
  BIRDIE AND ANDERSON CITY...
  DRYDOCK AND BRIDGEPORT...
  AND INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 38 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3815 8486 3810 8486 3809 8483 3807 8484
      3806 8482 3805 8485 3803 8483 3794 8487
      3794 8490 3795 8494 3794 8496 3800 8513
      3804 8510 3807 8520 3821 8514
TIME...MOT...LOC 0117Z 290DEG 10KT 3809 8507

AL
Special weather statement, Aug 18, 9:26 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EDT THU AUG 18 2011

KYZ033-190200-
HENRY-
926 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF NEW CASTLE...AND SLOWLY
DRIFTING SOUTH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  NEW CASTLE...
  SLABTOWN...
  FRANKLINTON...
  DELVILLE...
  BETHLEHEM AND DEFOE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3851 8502 3852 8498 3851 8497 3849 8499
      3846 8494 3847 8492 3846 8490 3844 8492
      3842 8488 3841 8488 3833 8501 3834 8507
      3846 8527 3855 8500
TIME...MOT...LOC 0125Z 043DEG 3KT 3843 8499

AL
Special weather statement, Aug 18, 10:38 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1038 PM EDT THU AUG 18 2011

KYZ032-033-190300-
HENRY-TRIMBLE-
1038 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND 50 MPH WINDS THREATENING TRIMBLE AND NORTHERN HENRY
COUNTIES...

AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BEDFORD...MOVING EAST AT 15 MPH.

FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS
TO 50 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BEDFORD...
  PROVIDENCE...
  CAMPBELLSBURG...
  TURNERS STATION AND LACIE...
  INTERSTATE 71 ALONG THE TRIMBLE HENRY COUNTY LINE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3861 8521 3859 8521 3860 8514 3859 8513
      3852 8511 3851 8532 3864 8536 3865 8525
TIME...MOT...LOC 0237Z 265DEG 10KT 3859 8527

13
Special weather statement, Aug 18, 11:16 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 PM EDT THU AUG 18 2011

KYZ042-043-190345-
BOURBON-NICHOLAS-
1116 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PARIS...AND MOVING EAST AT
10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 40 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LITTLE ROCK...
  PLUM AND JACKSTOWN...
  BUNKER HILL AND EAST UNION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3819 8398 3818 8398 3812 8408 3813 8418
      3824 8420 3828 8390 3825 8390
TIME...MOT...LOC 0316Z 260DEG 8KT 3816 8410

AMS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:01 PM EDTSpecial Weather StatementLMKGrayson29 min
Aug 18, 8:07 PM EDTSpecial Weather StatementLMKBreckinridge23 min
Aug 18, 8:09 PM EDTAreal Flood AdvisoryLMKGrayson111 min
Aug 18, 8:15 PM EDTSpecial Weather StatementLMKHenry30 min
Aug 18, 8:34 PM EDTSpecial Weather StatementLMKOwen26 min
Aug 18, 8:42 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby33 min
Aug 18, 9:18 PM EDTSpecial Weather StatementLMKAnderson27 min
Aug 18, 9:26 PM EDTSpecial Weather StatementLMKHenry34 min
Aug 18, 9:31 PM EDTAreal Flood AdvisoryLMKHenry119 min
Aug 18, 10:38 PM EDTSpecial Weather StatementLMKTrimble22 min
Aug 18, 11:00 PM EDTSevere Thunderstorm WarningLMKHarrison30 min
Aug 18, 11:14 PM EDTFlash Flood WarningLMKHenry104 min
Aug 18, 11:16 PM EDTSpecial Weather StatementLMKBourbon29 min
Aug 18, 11:24 PM EDTSpecial Weather StatementLMKFranklin36 min
Aug 18, 11:25 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas37 min
Aug 18, 11:50 PM EDTSpecial Weather StatementLMKNicholas25 min
Aug 19, 12:21 AM EDTSpecial Weather StatementLMKFranklin24 min
Aug 19, 1:00 AM EDTSpecial Weather StatementLMKMadison30 min
Aug 19, 1:40 PM EDTSpecial Weather StatementLMKGreen35 min
Aug 19, 4:20 PM EDTSpecial Weather StatementLMKMonroe25 min
Aug 19, 4:48 PM EDTSpecial Weather StatementLMKCumberland27 min
Aug 19, 5:06 PM EDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell24 min
Aug 19, 5:28 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.